Bevacizumab-associated osteonecrosis of the femur and tibia
Osteonecrosis is a multifactorial process that can affect different skeletal structures of the body. Osteonecrosis of the jaw associated with bevacizumab, steroids and bisphosphonates, alone or in combination, is a well-documented phenomenon.

There are few cases of involvement of the appendicular skeleton. Magnetic resonance imaging is the most sensitive method for diagnosis. We hereby report two cases of osteonecrosis in the right tibia and in bilateral femoral heads in patients with adenocarcinoma of the lung and ovarian papillary serous carcinoma, respectively, that developed the complication after long-term bevacizumab exposure. Long-term exposure to antiangiogenic treatment may be a potential risk factor. Oncologists should be aware that osteonecrosis is a rare but real toxicity associated with bevacizumab and other antiangiogenics, which can occur in locations different from the jaw.

Source: Oxford Medical Case Reports, Volume 2019, Issue 5, May 2019, omz040

Read more: https://pxmd.co/NRZAQ
Like
Comment
Share